Astronomical Low Tide, Eastern Atlantic
- When
- March 6, 1:00 PM EST to 5:00 PM EST
- Where
- Eastern Atlantic forecast zone
- Reported by
- C-MAN Station
- Coordinates
- 39.469, -74.634 (the zone’s center; the record gives no point)
The continued strong west to northwest winds from the 5th into the 6th produced blow out tides on the 6th during the afternoon and early evening low tide along the ocean and Delaware Bay. 13 feet below mean lower low water.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
The continued strong west to northwest winds from the 5th into the 6th produced blow out tides on the 6th during the afternoon and early evening low tide along the ocean and Delaware Bay. The greatest reported blow out tides occurred at Sandy Hook (Monmouth County) where tides reached 2.13 feet below mean lower low water. Blowout tides start at 1.8 feet below mean lower low water. The winds subsided the evening of the 6th and there were no further blow out tides overnight.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 6, 11:59 AM EST, 1 hour 1 minute earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1159 AM EST TUE MAR 6 2007
.UPDATE /THIS AFTERNOON/...
MARINE AND PUBLIC UPDATES HAVE BEEN SENT. ON THE PUBLIC SIDE, THE
WIND CHILL ADVISORY FOR THE POCONOS HAS BEEN CANCELLED. EVEN WITH
LOWERING AFTERNOON HIGHS, OUR WIND CHILL CALCULATOR WAS COMING UP
WITH MORE OF A ZERO TO MINUS 10 DEGREE RANGE.
ON THE MARINE, GALES ARE STILL UP. A LOW WATER ADVISORY WAS REISSUED
FOR THE NEXT LOW TIDE IN THE CYCLE. AN SPS WAS REISSUED FOR THE
TIDAL DELAWARE AS WELL WHERE DEPARTURES UP TO FOUR FEET HAVE BEEN
MEASURED.
KRUZDLO
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WIND CHILL ADVISORY UNTIL NOON EST TODAY FOR PAZ054-055.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...LOW WATER ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR
ANZ450>455.
LOW WATER ADVISORY UNTIL 8 PM EST THIS EVENING FOR
ANZ430-431.
GALE WARNING UNTIL 6 PM EST THIS AFTERNOON FOR ANZ430-431-
450>455.
&&
.SHORT TERM /TODAY THROUGH THURSDAY/...
AT 5:00 AM, THERE WAS A LINGERING SNOW SHOWER UP AT MOUNT POCONO.
WERE NOT EXPECTING IT TO LAST MUCH LONGER.
A BRISK NORTHWEST WIND WILL CONTINUE TO AFFECT OUR ENTIRE FORECAST
AREA TODAY. SUB ZERO WIND CHILL VALUES ARE EXPECTED AT MANY
LOCATIONS IN EASTERN PENNSYLVANIA AND IN NORTHERN AND CENTRAL NEW
JERSEY, AT LEAST THROUGH THIS MORNING. OUR ONLY COUNTIES THAT ARE
EXPECTED TO MEET THEIR WIND CHILL ADVISORY CRITERIA (MINUS 15) ARE
CARBON AND MONROE. AS A RESULT, WEVE LEFT THE WIND CHILL ADVISORY
IN PLACE FOR THE TWO COUNTIES UNTIL NOON.
IT SHOULD BE PARTLY CLOUDY UP NORTH TODAY AND MOSTLY SUNNY
ELSEWHERE. FOR TONIGHT, WERE ANTICIPATING A DECREASE IN WIND
SPEEDS AND AN INCREASE IN CLOUD COVER AS THE CLIPPER APPROACHES FROM
THE WEST.
BOTH THE NAM AND THE GFS ARE REMAINING CONSISTENT IN DEVELOPING THE
LOW OVER THE MIDDLE OF THE COUNTRY TONIGHT AND PASSING IT OFF THE
VIRGINIA COAST AROUND 4:00 PM ON WEDNESDAY. BASED ON THE EXPECTED
TRACK, WEVE SHIFTED THE HEAVIER PRECIP AMOUNTS A LITTLE BIT SOUTH
OF WHERE THEY WERE IN THE PREVIOUS FORECAST PACKAGE. WEVE
CONTINUED TO HINT AT SOME SLEET AND RAIN MIXING WITH THE SNOW IN OUR
FAR SOUTHERN COUNTIES ON WEDNESDAY AFTERNOON BEING THAT THEY REMAIN
NEAR THE TRACK OF THE LOW.
BASICALLY, WEVE MAINTAINED THE USUAL CLIPPER AMOUNTS OF EITHER 1
TO 3 OR 2 TO 4 INCHES. BASED ON THE EXPECTED TRACK, IT APPEARS AS
THOUGH THE BAND OF HEAVIEST SNOW MAY EXTEND FROM THE FAR UPPER
DELMARVA, ACROSS PARTS OF SOUTHWESTERN NEW JERSEY TO THE UPPER NEW
JERSEY COAST WHEN BALANCING THE FORECAST PRECIP AMOUNTS WITH THE
EXPECTED SNOW TO LIQUID RATIOS.
THE PRECIP SHOULD END BY OR DURING WEDNESDAY EVENING WITH ANOTHER
PUSH OF COLD DRY AIR FOR THURSDAY. HOWEVER, THURSDAYS AIR MASS
WILL NOT BE QUITE AS COLD AS THE ONE THAT WERE PRESENTLY
EXPERIENCING.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
WEVE LEFT THE LONG TERM PART OF THE FORECAST MUCH AS IT WAS IN THE
PREVIOUS FORECAST ISSUANCE. IT CONTINUES TO APPEARS AS THOUGH WELL
BE DEALING WITH A SLOW MOVING FRONTAL BOUNDARY OVER THE WEEKEND. IT
SHOULD BECOME MILD ENOUGH FOR MOSTLY LIQUID PRECIP BY THAT TIME.
HOWEVER, WE ARE INDICATING THE POSSIBILITY OF A MIX AT TIMES IN OUR
NORTHERN COUNTIES.
&&
.AVIATION /10Z-06Z/...
EXCEPT FOR A FEW PATCHES OF HIGHER CLOUDS MOVING IN FROM THE GREAT
LAKES REGION, CLEAR SKIES PREVAIL OVER THE FORECAST AREA EARLY THIS
MORNING. EXPECT VFR CONDITIONS TO CONTINUE THROUGH TODAY AND THIS
EVENING BEFORE CLOUDS START TO ROLE IN AROUND MIDNIGHT OR SO AHEAD
OF A CLIPPER SYSTEM MOVING IN FROM THE NORTHWEST. HAVE PLACED A
TEMP GROUP IN THE LAST PERIOD OF THE TAFS TO PROVIDE A TREND OF
INCREASING CLOUDS BUT DID NOT LOWER CEILINGS TO BELOW VFR THROUGH
6Z. WINDS ARE STILL GUSTING FROM THE NORTHWEST AT SPEEDS OVER 25 KT
AT MOST ASOS LOCATIONS, AND THESE WINDS WILL CONTINUE INTO TONIGHT.
SOUNDINGS INDICATE SPEED SHEAR ASSOCIATED WITH THESE WINDS (AS
OPPOSED TO DIRECTIONAL SHEAR), SO LOW LEVEL WIND SHEAR WAS NOT
INCLUDED IN THE TAFS. CONDITIONS WILL DETERIORATE BY WEDNESDAY
MORNING (12Z) AS SNOW FROM THE CLIPPER SYSTEM ARRIVES.
&&
.MARINE...
GALE WARNINGS REMAIN IN EFFECT FOR THE OCEAN AND THE ENTIRE DELAWARE
BAY THROUGH TODAY. AS WINDS GRADUALLY SUBSIDE TONIGHT, GALE
WARNINGS ARE EXPECTED TO MORPH INTO SCA CONDITIONS. WITH GUSTS OVER
40 KT THIS MORNING, AND AIR TEMPERATURES BELOW FREEZING, LIGHT
FREEZING SPRAY CONTINUES TO BE MENTIONED. WINDS MAY PICK UP AGAIN
AS THE CLIPPER SYSTEM MOVES BY ON WED, BUT WINDS SHOULDNT BE AS
STRONG AS THEY ARE TODAY. HIGH PRESSURE BUILDS IN FROM THE
NORTHWEST FOR THE END OF THE WEEK WITH THE PROMISE OF MORE TRANQUIL
CONDITIONS.
&&
.TIDES...
BLOWOUT TIDES ARE NOW A CONCERN NOT JUST ON THE OCEAN AND DELAWARE
BAY, BUT ALONG THE TIDAL PORTIONS OF THE DELAWARE RIVER AS WELL.
BLOWOUT TIDES ARE THE BIGGEST CONCERN AT LOW TIDE, WHICH THIS
MORNING OCCURS ALONG THE OCEAN BETWEEN 3AM AND 4AM, IN THE LOWER
DELAWARE BAY BETWEEN 4 AM AND 5 AM, IN THE UPPER DELAWARE BAY
BETWEEN 5 AM AND 7 AM, AND IN THE TIDAL PORTIONS OF THE DELAWARE
RIVER (TRENTON TO THE C&D CANAL) BETWEEN 7 AM AND NOON. SOME
TRIBUTARY STREAMS, SUCH AS THE RANCOCAS CREEK IN BURLINGTON COUNTY,
WONT SEE LOW TIDE UNIT AROUND 1 PM OR SO. THE LOW WATER ADVISORY
WILL CONTINUE THEN FOR THE OCEAN AND THE DELAWARE BAY (MWS HAS BEEN
RE-ISSUED), AND AN SPS WAS ISSUED TO HIGHLIGHT POTENTIAL LOW WATER
PROBLEMS ON THE TIDAL PORTION OF THE DELAWARE RIVER. AS THE WINDS
START TO SUBSIDE THIS EVENING, LOW WATER THREATS WILL ALSO SUBSIDE.
&&
SHORT TERM/LONG TERM...IOVINO
AVIATION/MARINE/TIDES...MIKETTAHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 545 AM EST TUE MAR 6 2007 PAZ054-055-071100- CARBON-MONROE- 545 AM EST TUE MAR 6 2007 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEASTERN PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARD. WIND CHILL ADVISORY .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF SNOW ON WEDNESDAY WITH POSSIBLE ACCUMULATIONS OF 1 TO 3 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-007>010-012-015-PAZ060>062-068-069-071100- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-BERKS- LEHIGH-NORTHAMPTON-MONTGOMERY-BUCKS- 545 AM EST TUE MAR 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHERN AND CENTRAL NEW JERSEY AND PARTS OF SOUTHEASTERN PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF SNOW ON WEDNESDAY WITH POSSIBLE ACCUMULATIONS OF 1 TO 3 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-012-NJZ013-014-016>022-026-027-PAZ067-070-071-071100- NEW CASTLE-CECIL-KENT MD-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CHESTER-DELAWARE-PHILADELPHIA- 545 AM EST TUE MAR 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EXTREME SOUTHEASTERN PENNSYLVANIA, SOUTHERN NEW JERSEY, NORTHERN DELAWARE AND NORTHEASTERN MARYLAND. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF SNOW ON WEDNESDAY WITH POSSIBLE ACCUMULATIONS OF 2 TO 4 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450-451-071100- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- 545 AM EST TUE MAR 6 2007 ...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARD. GALE WARNING .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ015-019-020-NJZ023>025-071100- KENT DE-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE- CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- 545 AM EST TUE MAR 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EXTREME SOUTHERN NEW JERSEY, CENTRAL AND SOUTHERN DELAWARE AND NORTHEASTERN MARYLAND. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF SNOW ON WEDNESDAY WITH POSSIBLE ACCUMULATIONS OF 1 TO 3 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-452>455-071100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 545 AM EST TUE MAR 6 2007 ...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARD. GALE WARNING .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1108 AM EST TUE MAR 6 2007 DEZ001-NJZ015>019-PAZ069>071-070415- NEW CASTLE-MERCER-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...TRENTON...PENNSVILLE... GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY... DOYLESTOWN...MEDIA 1108 AM EST TUE MAR 6 2007 ...LOW WATER CONDITIONS EXPECTED THROUGH MIDNIGHT ON THE TIDAL PORTION OF THE DELAWARE RIVER AND ITS TRIBUTARIES... STRONG NORTHWEST WINDS WHICH BEGAN MONDAY MORNING WILL CONTINUE INTO THIS EVENING. THESE WINDS ARE PRODUCING BELOW NORMAL TIDES ON THE DELAWARE RIVER AND ITS TRIBUTARY STREAMS, AND WILL FAVOR THE LOWERING OF WATER LEVELS UP TO 4 FEET BELOW MEAN LOWER LOW WATER. THE WORST IMPACT OF LOWER WATER LEVELS WILL OCCUR AT LOW TIDE. FOR THE DELAWARE RIVER, THE NEXT LOW TIDE AT REEDY POINT DELAWARE WILL OCCUR AROUND 730 PM. BETWEEN PHILADELPHIA AND TRENTON, LOW TIDE IS OCCURRING AT THIS TIME AND WILL ONCE AGAIN OCCUR BETWEEN 930 PM AND MIDNIGHT. MARINERS SHOULD BE AWARE OF THESE LOW WATER LEVELS AND TAKE NECESSARY PRECAUTIONS TO MITIGATE ANY DANGERS. THE HISTORICAL BENCHMARK FOR LOW WATER AT PHILADELPHIA WAS RECORDED ON DECEMBER 31, 1962 WITH A MEASUREMENT OF -6.8 MEAN LOWER LOW WATER. KRUZDLO
The national radar mosaic for the moment the first event began.
6 astronomical low tide. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2007Every state in 2007This day in weather historyWarnings in New Jersey, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 21161, 21162, 21163, 21164, 21174, 21173.